My 49 year old brother-in-law is diagnosed with secondary liver & Lung cancer both are in advanced stage. By the time the doctors diagnosed the tumors, he started developing jaundice. His billirubin is fluctuating between 5-6. The doctord put a stent, but it is not helping to bring down the billirubin to 3 or 2. There are multiple tumors in his liver and the largest one is 25cm. The oncologyst says that he cannot start the chemo unless the billirubin is down to 2 or 1. Is there any alternate medicineor treatment available that could help either bring down the jaundice or stop teh growth of tumor?
It appears that your brother-in-law has primary lung cancer with metastasis to the liver?OR … are both the liver and lung cancers secondary to another tumor type, such as colo-rectal cancer?(Just curious.)
Please know that most of the chemotherapy agents are metabolized in the liver and excreted via the kidney.Therefore the liver and renal function of the patient is VITAL to assess and monitor when administering chemotherapy.It would be ill advised to initiate a therapeutic dose of chemotherapy with a “challenged” liver function.
There are indeed “alternative” therapies that can be found on the internet and around the world; such as Laetrile, Hoxsey, Kreviozen.Alternative treatments need to be “metabolized,” as well.Please refer to the attached link, if you are considering “alternative” therapies:http://www.quackwatch.org/00AboutQuackwatch/altseek.html
Complementary therapies may prove to be helpful in “conjunction” with the “Gold Standard” National Comprehensive Cancer Network (NCCN) guidelines.At MDACC we have a Complementary Integrative Medicine Center that works with the Place of Wellness Center.Please refer to the following attached links.Perhaps they will be able to provide you with some additional support:
Looks as if you have a lot of “Homework” set up for you!Please review these links, cerebrate on the “options” and remember the Power of Prayer!I would be delighted to chat with you, again soon, on these and additional questions; once you have “digested” some of these potential pathways.Hope this helps a bit.Sincerely,Millie